I have been on 25mg of Zoloft for a couple weeks. Most of the symptoms have gone away except for the sweating, dry mouth, and insomnia. I have always been great at sleeping and now I have a hard time going to sleep and an even harder time staying asleep. This is not helping my current mental state and I have been taking sleeping pills in the hopes of getting a decent night's sleep. Will the insomnia go away soon??
It can take a couple more weeks, I had very restless sleep on the beginning. I’ve tried to go to 37.5mg but even the 25mg makes me tired & I could sleep all day! I wasn’t able to function on a higher dose. Even 25mg has helped my depression 70% after trying many many other antidepressants. Have you tried taking it in the morning? It doesn’t seem to matter for me, but for some people it does. I’ve been on 25mg for 5 months now so I’m stuck with being tired... hang in there & hopefully you’ll see improvement soon.
Many anti depressants affect people in very different ways, such as some are sleepy and fatigued while others may feel amped or jittery. This is just your brain and body adjusting to the new medication.
I hope this helps as I have experienced the highs and lows of many different medications.
I used to take Zoloft years ago. It can cause insomnia, but it depends on your body chemistry on how long that can last. If it causes you many nights of not sleeping, you should call your doctor to see if there's something else that can be taken. You'll want to give your body a good month for you blood levels to adjust to it. Any side effects that you have won't that long. There a lots of other medications out there for you, in case Zoloft isn't the one. I personally had to go take four different kinds before Zoloft helped me. Hang in there!!
Did your insomnia ever go away? Currently in the same situation.
Did your insomnia get better ?
I am taking 100mg of sertraline and I wake up at least 5 times every night and it always seems IMPOSSIBLE to go back to sleep. Did the insomnia get better?
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
Some antidepressants may cause insomnia, making it difficult to get to sleep or stay asleep, so you may be tired during the day.
Consider these strategies:
"Take your antidepressant in the morning if your doctor approves.
Avoid caffeinated food and drinks, particularly late in the day.
Get regular physical activity or exercise — but complete it several hours before bedtime so it doesn't interfere with your sleep.
If insomnia is an ongoing problem, ask your doctor about taking a sedating medication at bedtime or ask whether taking a low dose of a sedating antidepressant such as trazodone or mirtazapine (Remeron) before bed might help."
This may sound crazy but there is definitely something wrong and doctors won’t believe or address it. I tried taking zoloft 100 mg for only two nights back in July. The very first night I took it I couldn’t sleep. After the second night the same and I decided not to take it again. It is now November and Namibia never went away. I’ve been through everything and this caused anxiety. Doctors said insomnia wouldn’t be caused from two nights on zoloft, but why is it such a coincidence that it started on the first night??
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.